Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 133, NWS Shreveport, LA

July 24, 2002Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 24, 2002, 2:13 PM CDT for Bienville Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2002, 2:13 PM CDT (19:13 UTC)
Expired
Jul 24, 2002, 3:00 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 2:15 PM CDTThunderstorm Wind 52 EBienville, LASeveral large trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1966 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS54 KSHV 241913
SVRSHV
LAC013-242000-
/NEW.KSHV.SV.W.0259.241912-242000/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 PM CDT WED JUL 24 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA

* UNTIL 300 PM CDT

* AT 212 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF BIENVILLE...
  MOVING SOUTHEAST AT 5 MPH.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 300 PM CDT.

LAT...LON 3238 9301 3225 9286 3221 9284 3253 9294

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:30 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 24, 11:30 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT WED JUL 24 2002

UPDATED ZONES JUST SENT OUT TO MAKE ONLY A FEW ADJUSTMENTS.  RAISED
RAIN CHANCES A TAD ALONG THE NW.  ALSO NEEDED TO LOWER HIGHS FOR
EXTREME NW GROUP AS THEIR RAINFALL HAS KEPT TEMPERATURES RATHER
LOW.  ADJUSTED CLOUD COVER OVER SW ZONES, IE. TYR/LFK.  THEY ARE
STILL MOSTLY SUNNY...ALTHOUGH CLOUD COVER SHOULD INCREASE AS
AFTERNOON HEATING PROGRESSES AND PRE-FRONTAL CLOUDINESS EDGES SWD.
NOT MUCH ELSE.  MAIN FRONT STILL DRAGGING IT/S FEET...ACROSS C OK/N
AR.

20

.SHV...NONE.

In the hours before

Special weather statement, Jul 24, 10:30 AM CDT, 3 hours 43 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241640-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT WED JUL 24 2002

AFTERNOON HEATING ALONG WITH A SOUTHWARD SINKING FRONTAL BOUNDARY
WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON AND EVENING.  THERE WILL BE A SLIGHT RISK FOR SEVERE
WEATHER ACROSS PORTIONS OF DEEP EAST TEXAS AND ON INTO THE ADJACENT
PORTIONS OF WEST CENTRAL LOUISIANA THROUGH TONIGHT.  GUSTY WINDS AND
POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO
WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH
TONIGHT.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:16 PM CDTSevere Thunderstorm WarningSHVGrant44 min
Jul 24, 3:28 PM CDTSevere Thunderstorm WarningSHVCaddo47 min
Jul 24, 4:09 PM CDTSevere Thunderstorm WarningSHVLaSalle36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.